What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at May 28, 12:32 AM EST, 54 minutes earlier.
Area forecast discussion, May 28, 12:32 AM EST, 54 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
132 AM EDT Tue May 28 2024
...New AVIATION...
.UPDATE...
Issued at 925 PM EDT Mon May 27 2024
Showers and thunderstorms continue across much of southeast
Alabama and southwest Georgia this evening. While the severity of
the storms has come down a bit, there is still ample energy
available for the storms to work with as they crawl south the next
couple of hours. Gusty winds and hail remain possible within any
of the stronger storms through midnight into early Tuesday
morning.
Locally heavy rain is also falling within some of these
storms with flooded roads reported in Ben Hill and Irwin Counties
this evening. Locally heavy rainfall remains a concern the next 3
to 4 hours, especially along the I-75 corridor where precipitable
water values (PWATs) remain near 2.0".
Most of the rain and storms should be exiting the southeast
Florida Big Bend by 4 to 5 AM. In the wake of the rain, there is
the possibility for some fog development, with the best
opportunity for that across southeast Alabama, southwest Georgia,
and the Florida Panhandle.
&&
.NEAR TERM...
(Through Tuesday)
Issued at 352 PM EDT Mon May 27 2024
Currently, a Severe Thunderstorm Watch is in effect until 9PM CDT /
10PM EDT for all of our southeast AL counties and the majority of
our southwest GA counties excluding the southern most tier from
Seminole to Lowndes counties and Lanier. Analysis shows an boundary
set up just north of Macon, back into southeast AL with convection
firing to the south of it. The SPC mesoanalysis has decent
conditions for severe weather development today over the watch area,
favoring damaging winds and hail, though an isolated tornado or two
cannot be ruled out. Most CAMs have convection ending between sunset
and shortly after midnight, with a cold front moving through
overnight. This will mostly usher in some drier air and shift winds
to the northwest and north. Overnight lows tonight will generally be
in the low to mid 70s, and tomorrow another toasty day is on tap
with highs in the low 90s across southeast AL and southwest GA, and
the low to mid 90s for the FL counties.
&&
.SHORT TERM...
(Tuesday night through Wednesday night)
Issued at 352 PM EDT Mon May 27 2024
A late season "cold" front will slowly push
through the region Tuesday evening through Wednesday, perhaps
lowering our afternoon highs by a whopping degree or two across our
SE AL and SW GA counties compared to Tuesdays highs. What this cold
front will serve to do is bring our afternoon dewpoints back down
into the mid to upper 50s inland and 60s along the coast which will
make the air feel a tad more pleasant.
Regarding rain and thunderstorm potential, chances appear quite low
as notably dry air overspreads the region with the weak cold front.
The seabreeze is expected to propagate inland in the afternoon hours
which would normally serve as just enough forcing for a few isolated
storms, though PWAT's generally less than 1.5" aren't too
encouraging for Wednesday afternoon.
Overnight lows Wednesday morning will generally stay around the mid-
60s inland and low 70s along the FL coastline with high temperatures
reaching the 90s in the afternoon. Some locations in the westernmost
FL Big Bend may see temperatures in the upper 90s. Low temperatures
going into Thursday morning will once again remain in the mid to
upper 60s with 70s along the FL coastline.
&&
.LONG TERM...
(Thursday through Sunday)
Issued at 352 PM EDT Mon May 27 2024
Predominantly west-northwest flow aloft with a couple
weak disturbances will occur through the long term forecast. Surface
high pressure initially situated over the Ohio Valley will slide
south over the Southeastern US by Saturday providing easterly
surface flow. Moisture return shouldn't be overly rigorous,
especially given the variable nature of the surface winds before
they become due easterly around Saturday. PWAT's do see a slight
recovery sitting mostly around 1.5-1.8" through the period. Given
the active seabreeze regime, particularly through the weekend,
opted to keep PoPs in the 20-30% range as isolated thunderstorms
appear possible across the area.
High temperatures may see a slight decrease through the long term
forecast given easterly flow, starting in the mid to upper 80s
across SE AL and SW GA with low to mid 90s across our FL counties on
Thursday. Going into the weekend, high temperatures could possibly
drop back into the upper 80s areawide. Low temperatures through the
period will generally stay within the 60s.
&&
.AVIATION...
(06Z TAFS)
Issued at 128 AM EDT Tue May 28 2024
Showers and storms will continue to push ESE over the FL Big Bend
and far south central GA over the next couple of hours before
finally diminishing. Patchy fog will be possible this morning across
the area, particularly in areas that received rainfall recently.
Once the fog lifts after sunrise, VFR conditions are expected
thereafter.
&&
.MARINE...
Issued at 352 PM EDT Mon May 27 2024
Generally gentle to occasionally moderate southwesterly
breezes will continue this evening before becoming light out of the
northwest. Winds will mostly be light and variable through the
period with the exception of the seabreeze each afternoon in our
nearshore waters. High pressure will build in this weekend which
will clock winds to due easterly.
&&
.FIRE WEATHER...
Issued at 352 PM EDT Mon May 27 2024
The main fire weather concerns will be high dispersions on Tuesday,
area wide, and Wednesday for areas along and east of the
Chattahoochee and Apalachicola rivers. Outside of that, for the rest
of today showers and thunderstorms will be possible across the
region. Currently, a Severe Thunderstorm Watch is in effect for all
of our southeast AL and the majority of our southwest GA counties,
excluding the southern most tier of counties from Seminole to
Lowndes, and then Lanier. Damaging winds and hail are the primary
concerns, though an isolated tornado may be possible. After today,
dry weather is then forecast through mid week. MinRH values will be
a bit varied, around 30-40% for much of the region through the week,
with good overnight recovery. |
&&
.HYDROLOGY...
Issued at 352 PM EDT Mon May 27 2024
New flooding along the Suwannee River is possible this week,
as last weeks floodwaters on the Withlacoochee slowly route
downstream through the Suwannee. However, 7-day river forecasts for
the Suwannee have been gradually been trending down with the
respective crests from Branford down to Manatee Springs. Though
minor flooding is still the forecast a few days from now, this seems
to become less certain with each forecast update.
Generally no problematic rainfall is expected through the forecast
with generally less than an inch expected, though some isolated
stronger storms could produce 1-3" in some areas.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 94 69 94 70 / 10 0 0 0
Panama City 92 71 91 73 / 0 0 0 0
Dothan 91 67 91 68 / 0 0 0 0
Albany 91 65 89 67 / 0 0 0 0
Valdosta 92 67 91 69 / 10 0 0 0
Cross City 92 68 95 68 / 30 0 10 0
Apalachicola 90 73 88 74 / 10 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 6 AM EDT /5 AM CDT/ early this
morning for FLZ108-112-114.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...KR
SHORT TERM...Worster
LONG TERM....Worster
AVIATION...Merrifield
MARINE...Worster
FIRE WEATHER...KR
HYDROLOGY...WorsterIn the hours before
Special weather statement, May 27, 10:50 PM EST, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1150 PM EDT Mon May 27 2024
GAZ158>161-280500-
Brooks GA-Lanier GA-Lowndes GA-Thomas GA-
1150 PM EDT Mon May 27 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN LANIER...LOWNDES...
SOUTHEASTERN THOMAS AND BROOKS COUNTIES THROUGH 100 AM EDT...
At 1150 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hahira to 7 miles south of Thomasville.
Movement was east at 30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Lake Park, Valdosta, Quitman, Hahira, Boston, I-75 At Exit 16, Moody
Air Force Base, Remerton, Dasher, Morven, Grooverville, Everett,
Nankin, Empress, Clyattville, Brooks Co A/p, I-75 At Exit 11, Dixie,
Naylor, and Greenwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3086 8300 3085 8301 3085 8309 3083 8309
3083 8310 3080 8310 3079 8313 3063 8314
3068 8408 3069 8408 3098 8355 3099 8297
3087 8297
TIME...MOT...LOC 0350Z 277DEG 25KT 3094 8342 3073 8397
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
58-REESELocal storm report, May 28, 12:14 AM EST, 1 hour 12 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
114 AM EDT Tue May 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM Tstm Wnd Dmg 2 NW Glory 31.39N 83.18W
05/27/2024 Berrien GA 911 Call Center
The Berrien County 911 Dispatch reported a
tree down on a home along Wycliff Roberts
Road.
&&
DRLocal storm report, May 28, 12:21 AM EST, 1 hour 5 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
121 AM EDT Tue May 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM Tstm Wnd Dmg 4 S Weber 31.18N 83.14W
05/28/2024 Berrien GA 911 Call Center
The Berrien County 911 Dispatch reported a
tree down on powerlines along GA HWY 168
between Seaborn Boyd Rd and BA Warren Rd.
&&
DRSpecial weather statement, May 28, 12:26 AM EST, 1 hour before
Special Weather Statement
National Weather Service Tallahassee FL
126 AM EDT Tue May 28 2024
FLZ016-017-GAZ156-280615-
Gadsden FL-Leon FL-Decatur GA-
126 AM EDT Tue May 28 2024
...A STRONG THUNDERSTORM WILL IMPACT EASTERN GADSDEN...CENTRAL LEON
AND SOUTHEASTERN DECATUR COUNTIES THROUGH 215 AM EDT...
At 126 AM EDT, Doppler radar was tracking a strong thunderstorm near
Havana, moving southeast at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tallahassee, Quincy, Midway, Havana, Attapulgus, Freemont, Littman,
Darsey, Florence, Scotland, Jamieson, Laingkat, Santa Clara, Shady
Rest, Amsterdam, Quincy Airport, Branchville, Hinson, Dogtown, and
Forest Meadows Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3069 8464 3077 8441 3073 8438 3069 8438
3069 8435 3054 8424 3043 8455
TIME...MOT...LOC 0526Z 324DEG 17KT 3066 8450
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
58-REESELocal storm report, May 28, 12:56 AM EST, 30 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
156 AM EDT Tue May 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM Tstm Wnd Dmg Hansell 31.03N 83.06W
05/28/2024 Lanier GA 911 Call Center
Lanier County 911 reports a tree down on E
Burnt Church Rd.
&&Local storm report, May 28, 12:58 AM EST, 28 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
158 AM EDT Tue May 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1221 AM Tstm Wnd Dmg 1 SSW Courthouse 31.07N 83.03W
05/28/2024 Lanier GA 911 Call Center
Lanier County 911 reports power lines down
on Hwy 221.
&&